# SDR 97ZZZX2895

- Difficulty date: June 18, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1750K
- Make and model: Luscom 8E
- Aircraft serial: 4477
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Gear Leg
- Part number: 58383
- Condition: Failed
- Location: Lt Mlg
- Part time: 2,840 hours
- Component: 08311
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRIVATE PILOT REPORTED DURING LANDING ROLL,  20 TO 25 KNOTS,  APPLIED LIGHT BRAKING.  ACFT THEN VEERED TO THE RT INTO A GROUND LOOP.  LT MAIN GEAR COLLAPSED.  EXAMINATION OF MLG REVEALED HEAVY CORROSION WITHIN THE INNER BORE OF LOWER LEG STRUT WHERE IT JOINS THE AXLE.  SUBMITTER STATED CORROSION MAY HAVE REDUCED STRENGTH OF THE MLG STRUT BY 70 PERCENT.  MOISTURE INTRODUCED INTO THE INNER CORE OF THE STRUT THROUGH THE MLG FAIRING ATTACH POINT BOLT HOLES.  AREA DIFFICULT TO INSPECT DUE TO  POSITION OF THE GEAR FAIRING AND ROD CLEVIS.  RECOMMENDATION:  STRIP AREA AND PERFORM DYE PENETRANT INSP CHECK FOR CRACKS AND PITTING, FILLING STRUT WITH LINSEED OIL, DRAIN, AND PROVIDE SEAL FOR MLG FAIRING TO STRUT BOLT HOLES.
